Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 5, 2019, 3:42 AM EST. It took effect at Jan 5, 2019, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 3:42 AM EST (08:42 UTC)
- In effect from
- Jan 5, 2019, 4:00 PM EST
- Expired
- Jan 6, 2019, 9:53 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
947 WHUS71 KCLE 050842 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EST Sat Jan 5 2019 LEZ146>149-051645- /O.NEW.KCLE.SC.Y.0004.190105T2100Z-190106T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 342 AM EST Sat Jan 5 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 10 AM EST Sunday. * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
910 WHUS71 KCLE 052052 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 352 PM EST Sat Jan 5 2019 LEZ146>149-060500- /O.CON.KCLE.SC.Y.0004.190105T2100Z-190106T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 352 PM EST Sat Jan 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
250 WHUS71 KCLE 060215 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 915 PM EST Sat Jan 5 2019 LEZ146>149-061015- /O.CON.KCLE.SC.Y.0004.000000T0000Z-190106T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 915 PM EST Sat Jan 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
774 WHUS71 KCLE 060843 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 AM EST Sun Jan 6 2019 LEZ146>149-061500- /O.CON.KCLE.SC.Y.0004.000000T0000Z-190106T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 AM EST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northwest around 15 knots with gusts up to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
570 WHUS71 KCLE 061453 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 953 AM EST Sun Jan 6 2019 LEZ146>149-061600- /O.CAN.KCLE.SC.Y.0004.000000T0000Z-190106T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 953 AM EST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Northerly winds of 10 to 15 knots will continue to diminish into the afternoon and allow waves of 2 to 4 feet to subside. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:41 AM EST, 1 minute earlier.
Area forecast discussion, Jan 5, 3:41 AM EST, 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 341 AM EST Sat Jan 5 2019 .SYNOPSIS... Low pressure over Virginia will continue northeast and move off the New England coast. A cold front will drop southeast across the local area late tonight. High pressure will build south across the Great Lakes into the Ohio Valley for Sunday. && .NEAR TERM /THROUGH SUNDAY/... Clouds extending into the area from low pressure in Virginia. Light rain had been reported in Knox county earlier in the night but has since moved south as both clouds and precip were beginning to retreat south and southeast. This trend will continue through the balance of the night with today expected to be sunny/partly cloudy and dry. Tonight a cold front drops through. Only concern is increasing clouds later tonight especially northeast as moisture associated with weak low pressure moving through the lakes gets into the area. Sunday high pressure and dry air build in from the north. Temps at 850mb drop to around -10 to -12C across northeast OH and nwrn PA but with the air so dry, don't think the lake will be able to do much. Highs today 40s. Highs sunday 30s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The short term forecast period looks active for the forecast area as low pressure enters the region for the beginning of the week. A warm front will approach the area on Sunday night and cross the area by Monday afternoon. The surface low will then move north of the forecast area on Monday night, forcing a weak cold front across the area. The reinforcing cold front will move through the area on Tuesday night bringing in a much colder air mass into the Great Lakes region for the middle of the week and beyond. For the most part, kept the forecast fairly similar to the previous forecast with the highest pops in the warm sector of the system from Monday through Tuesday morning. There could be a window for some mixed precipitation early Monday morning, but precipitation will be quick to changeover to rain for the remainder of the period. Temperatures will be warm throughout the period with highs in the upper 40s to near 50 for much of the area with the exception of NW PA on Monday, where temperatures may still be a touch cooler than everyone else. In short, we will have a very fall or spring-like system to start the first week of January. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... With a reinforcing cold front crossing the region on Tuesday night, the extended forecast certainly seems much more seasonable. Cold air surging into the region will allow for the lake effect to get going, as the extended guidance indicates 850 mb temperatures of -8 to -14C for much of Wednesday into the first half of Thursday as an arctic high builds to the north of the Great Lakes. Still fairly early to tell amounts, but some spots in the snow belt will see their first snow of 2019. The high shifts appears to shift to the east on Thursday, allowing for drier air to shutdown the lake effect by Thursday night before southerly flow returns to the region for Friday. From here, there are several solutions for what may happen going into the weekend as the GFS and ECMWF begin to diverge. Will just have generic low pops until a solution becomes better defined. Temperatures through the period return to the 30s, which is much more seasonable for the first week of January. && .AVIATION /06Z Saturday THROUGH Wednesday/... Low pressure moving northeast through the TN Vly overnight and will move east on Saturday. Mid level clouds and a few showers approaching the area from the south/southeast but expect VFR conditions to prevail through the night. VFR expected Saturday with building high pressure. OUTLOOK...Non VFR CIGS possible northeast OH northwest PA Saturday night into Sunday. Non VFR possible again area wide Monday into early Monday night and again Tuesday into Wednesday. && .MARINE... Low pressure over the Mid-Atlantic region will lift to the northeast today. Meanwhile, southwest winds will increase ahead of a cold front over the northern Lakes, which will cross Lake Erie tonight. While winds may be more 15 to 20 knots instead of 20 to 25 knots, waves will be on the increase tonight, so have gone ahead and issued a small craft advisory for tonight into Sunday morning. High pressure will briefly build into the region for Sunday and allow for a period of light and variable winds. A low pressure system will then approach from the west Sunday night into Monday. Winds will increase out of the east, ahead of a warm front over the region, before shifting to the southeast behind the front. The surface low will pass north of the lake on Monday night and force a cold front across the lake by Tuesday morning. There may be a period or two where a small craft advisory may be needed with strong winds with this low, but too early to say when and for how long. There may even be a chance for gales on Monday night with the cold front passage. A reinforcing cold front will move through the region on Tuesday night before high pressure starts building back into the region on Wednesday night into Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...TK MARINE...Sefcovic
Hazardous weather outlook, Jan 4, 2:52 PM EST, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 252 PM EST Fri Jan 4 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-052000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 252 PM EST Fri Jan 4 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.